Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2018, 11:13 AM CDT for Burnet County, Texas. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 11:13 AM CDT (16:13 UTC)
- Expired
- Apr 3, 2018, 11:30 AM CDT
- In force
- 17 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:17 AM CDT | HAIL 1.5 | 14 Wnw Briggs, TX | PING PONG BALL SIZED HAIL NEAR THE INTERSECTION OF COUNTY ROADS 206 AND 207 IN NORTHERN BURNET COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1112 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WUUS54 KEWX 031613
SVREWX
TXC053-031630-
/O.NEW.KEWX.SV.W.0030.180403T1613Z-180403T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1113 AM CDT TUE APR 3 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Burnet County in south central Texas...
* Until 1130 AM CDT
* At 1113 AM CDT, a severe thunderstorm was located near Sunnylane,
or near Lampasas, moving northeast at 50 mph. This storm has a
history of producing quarter and half-dollar sized hail.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Victor and Sunnylane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3102 9790 3087 9817 3103 9836 3103 9791
TIME...MOT...LOC 1613Z 230DEG 42KT 3097 9819
HAIL...1.25IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:45 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 6:45 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 645 AM CDT Tue Apr 3 2018 .AVIATION... All terminals have MVFR ceilings this morning and these should linger through the rest of the morning with southerly winds. A cold front will move through North Texas this afternoon and showers and thunderstorms will form ahead of it. Some of these storms could move into the Austin and San Antonio airports between 18Z and 00Z. Any storm will lower visibility to MVFR. The front will move into our area early this evening shifting the winds to the north and bringing a better chance for convection. We have included TEMPO for TSRA after 00Z in Austin and San Antonio. We don't think any storms will make it to DRT. Later tonight winds behind the front will increase to around 15 kts with gusts up to 25 kts. && .PREV DISCUSSION... /ISSUED 450 AM CDT Tue Apr 3 2018/ SHORT TERM (Today through Wednesday)... The latest 11-3.9 satellite imagery shows low clouds continue to expand across south central Texas early this morning. Temperatures are currently in the mid 60s to lower 70s across the region. To our west, a dryline is located across west Texas. In the mid and upper levels of the atmosphere, a trough axis is currently moving into northwest Mexico. For the morning hours, we will continue to see southerly flow in the low-levels as the above mentioned upper trough axis and dryline move eastward. In addition, a fairly stout cold front will move southward into portions of northwest Texas. We could see a few light showers this morning, but rain chances will remain low at this time. For the afternoon hours, the pattern begins to become a little more active as the dryline, cold front and upper level trough axis begin to interact across central Texas. Current thinking is the mid-level capping inversion will hinder convection through the early afternoon hours. However, as we move into the peak heating hours, the cap is not expected to hold, especially given the extra forcing provided by the dryline and cold front. The mid-level (700-500mb) lapse rates remain very steep (8-9C/km) today and this will favor large hail with any storms that manage to organize along or ahead of the dryline and cold front. Thunderstorm chances will continue into the early and mid-evening hours, but with the cold front making steady southward progress, the focus will gradually shift into areas east of the I-35 corridor. By early Wednesday morning, the front will be located across the coastal plains, with rain chances confined to the coastal plains. Dry weather along with below normal temperatures are in store on Wednesday. We also expect gusty northeast winds through the morning hours, with winds decreasing during the afternoon hours. LONG TERM (Wednesday Night through Monday)... Southerly flow will quickly return to south central Texas on Thursday as west/northwest flow aloft continues in the mid and upper levels. Another upper level trough will move into far west Texas late Friday. We expect a return of rain chances to areas east of Highway 83 on Friday, with rain chances on the increase Friday night as another cold front moves into Texas. A fairly active weather pattern continues into early next week with yet another upper trough axis set to move into the southern U.S. plains. There is some disagreement with the placement of the trough axis and for now, we prefer to only keep a low chance for rain across the coastal plains on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 48 70 52 78 / 60 40 0 0 - Austin Bergstrom Intl Airport 81 48 69 49 78 / 60 40 0 0 - New Braunfels Muni Airport 81 49 69 51 78 / 40 40 0 0 - Burnet Muni Airport 81 43 68 50 77 / 40 20 0 0 - Del Rio Intl Airport 90 55 74 55 82 / 10 0 0 0 - Georgetown Muni Airport 81 46 69 49 78 / 60 30 0 0 - Hondo Muni Airport 85 52 73 53 80 / 30 20 0 0 - San Marcos Muni Airport 82 48 70 51 78 / 50 40 0 0 - La Grange - Fayette Regional 81 50 70 51 78 / 60 60 0 0 10 San Antonio Intl Airport 82 52 70 54 78 / 40 40 0 0 - Stinson Muni Airport 83 54 71 55 79 / 40 40 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...24
Hazardous weather outlook, Apr 3, 5:21 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 521 AM CDT Tue Apr 3 2018 TXZ171>173-183>194-202>209-217>225-228-041030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 521 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible this afternoon and evening along and southeast of a line from Burnet to Kerrville to Uvalde. Large hail and damaging winds are the most likely threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please report severe weather to local law enforcement or the National Weather Service.
In the hours before
Special weather statement, Apr 3, 10:00 AM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1000 AM CDT TUE APR 3 2018 TXZ172-031545- Burnet TX- 1000 AM CDT TUE APR 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BURNET COUNTY UNTIL 1045 AM CDT... At 959 AM CDT, Doppler radar was tracking a strong thunderstorm near Lampasas, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 3101 9789 3092 9822 3103 9825 3103 9791 TIME...MOT...LOC 1459Z 239DEG 38KT 3101 9814 TB3
Special weather statement, Apr 3, 10:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1030 AM CDT TUE APR 3 2018
TXZ171-172-031615-
Llano TX-Burnet TX-
1030 AM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LLANO AND NORTHWESTERN
BURNET COUNTIES UNTIL 1115 AM CDT...
At 1029 AM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Spring, or 9 miles west of Llano, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Llano, Buchanan Lake Village, Lake Victor, Field Creek, Baby Head,
Lone Grove, Stolz, Sunnylane, Bluffton, Valley Spring and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
south central Texas.
LAT...LON 3094 9802 3065 9887 3078 9897 3092 9895
3092 9842 3094 9841 3096 9845 3098 9844
3101 9846 3103 9844 3103 9809
TIME...MOT...LOC 1529Z 240DEG 49KT 3077 9884
TB3Local storm report, Apr 3, 11:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 2 SE TOW 30.86N 98.44W
04/03/2018 E1.00 INCH LLANO TX PUBLIC
QUARTER SIZE HAIL REPORTED AT HI-LINE LAKE
RESORT.
&&
BMWLocal storm report, Apr 3, 11:03 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 2 SE TOW 30.86N 98.45W
04/03/2018 E0.88 INCH LLANO TX PUBLIC
NICKEL SIZED HAIL AT J&S QUICK STOP IN TOW.
&&
BMWLocal storm report, Apr 3, 11:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL TOW 30.89N 98.47W
04/03/2018 E1.00 INCH LLANO TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS QUARTER SIZED HAIL
IN THE TOW AREA.
&&
BMWLocal storm report, Apr 3, 11:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 AM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL 1 SSE TOW 30.87N 98.47W
04/03/2018 E1.25 INCH LLANO TX PUBLIC
PHOTO OF HALF DOLLAR SIZED HAIL AT TEXAS
HILLS RV HAVEN IN TOW.
&&
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:00 AM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| Apr 3, 10:30 AM CDT | Special Weather Statement | EWX | Llano | 45 min |
| Apr 3, 10:44 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 31 min |
| Apr 3, 4:37 PM CDT | Special Weather Statement | EWX | Burnet, Llano | 53 min |
| Apr 3, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 47 min |
| Apr 3, 6:47 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.